Alert archive / Missouri / Flash Flood Warnings in 2006
Flash Flood Warning 64, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jun 6, 2006, 6:11 AM CDT for 4 counties in Missouri. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2006, 6:11 AM CDT (11:11 UTC)
- Expired
- Jun 6, 2006, 1:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
Counties Barry County, MO, Barton County, MO, Lawrence County, MO, Vernon County, MO
The radar
The Springfield radar (KSGF), 58 km from the middle of the area, began a volume at 11:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 11.2 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 519 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 1293 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KSGF 061111
FFWSGF
MOC009-011-109-217-061800-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
611 AM CDT TUE JUN 6 2006
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BARRY COUNTY IN SOUTHWEST MISSOURI.
BARTON COUNTY IN SOUTHWEST MISSOURI.
WESTERN LAWRENCE COUNTY IN SOUTHWEST MISSOURI.
SOUTHERN VERNON COUNTY IN WEST CENTRAL MISSOURI.
* UNTIL 100 PM CDT.
* AT 603 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
DOPPLER RADAR ESTIMATES INDICATE THAT ONE TO TWO INCHES OF RAIN
HAS FALLEN BETWEEN 5 AND 6 AM OVER PORTIONS OF THE WARNED AREA. AN
ADDITIONAL ONE INCH OF RAIN COULD FALL ON TOP OF THIS WHICH WILL
LIKELY CAUSE FLASH FLOODING OF LOW WATER CROSSINGS NEAR SMALL
STREAMS AND CREEKS.
* THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE WARNED
AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH
FLOODING TO OCCUR. THE LOCATIONS MOST LIKELY TO EXPERIENCE FLASH
FLOODING INCLUDE SOUTHWESTERN LAWRENCE COUNTY...CENTRAL BARTON
COUNTY...SOUTH CENTRAL VERNON COUNTY...AND CENTRAL AND EASTERN
PORTIONS OF BARRY COUNTY.
DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROADWAYS...IT ONLY
TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO WASH A CAR AWAY.
LAT...LON 3650 9361 3648 9375 3707 9405 3728 9406
3735 9414 3735 9437 3779 9458 3771 9429
3739 9416 3705 9383
$$
IZZI2 follow-up statements
000 WGUS73 KSGF 061451 FFSSGF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 947 AM CDT TUE JUN 6 2006 MOC011-109-217-061457- LAWRENCE MO-BARTON MO-VERNON MO- 947 AM CDT TUE JUN 6 2006 ...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR BARTON...LAWRENCE AND VERNON COUNTIES HAS BEEN CANCELLED... EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED... PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. LAT...LON 3651 9364 3650 9384 3675 9397 3679 9375 $$ MOC009-061800- BARRY MO- 947 AM CDT TUE JUN 6 2006 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR BARRY COUNTY UNTIL 100 PM CDT... AT 943 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF VERY HEAVY RAINFALL OCCURRED THIS MORNING ACROSS THE WARNED AREA. DOPPLER RADAR ESTIMATED THAT OVER TWO INCHES OF RAIN HAS FELL OVER THE RUGGED TERRAIN OF CENTRAL AND SOUTHERN BARRY COUNTY. FLASH FLOODING OF SOME SMALL CREEKS AND LOW WATER CROSSINGS IS LIKELY. HEAVY RAIN HAS BEGAN TO EXIT BARRY COUNTY LATE THIS MORNING. HOWEVER...RUNOFF FROM THIS MORNINGS EXCESSIVE RAINFALL WILL CAUSE FLOODING TO OCCUR FOR THE NEXT TWO TO THREE HOURS. SOME LOCATIONS THAT WILL EXPERIENCE MINOR FLASH FLOODING INCLUDE AREAS NEAR ...CASSVILLE...BUTTERFIELD...EAGLE ROCK AND GOLDEN. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN AROUND...DONT DROWN LAT...LON 3651 9364 3650 9384 3675 9397 3679 9375 $$ CRAMER
000
WGUS73 KSGF 061724
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1224 PM CDT TUE JUN 6 2006
MOC009-061734-
BARRY MO-
1224 PM CDT TUE JUN 6 2006
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR BARRY COUNTY HAS
BEEN CANCELLED...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 3692 9406 3692 9373 3691 9372 3691 9364
3682 9364 3681 9360 3656 9360 3650 9361
3650 9408
$$
CRAMERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 6, 4:50 AM CDT, 1 hour 21 minutes earlier.
Area forecast discussion, Jun 6, 4:50 AM CDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 450 AM CDT TUE JUN 6 2006 .UPDATE... THUNDERSTORMS CONTINUE TO STEADILY INCREASE OVER SOUTHEAST KANSAS WITH RADAR ESTIMATES OF ONE TO NEARLY TWO INCHES OF RAIN NOT UNCOMMON. CLOUD TOPS CONTINUE TO COOL AND ADDITIONAL CONVECTION IS DEVELOPING AHEAD OF THE MAIN LINE. GIVEN PRECIPITABLE WATERS IN EXCESS OF 1.5 INCHES...THE RECENT UPSWING IN CONVECTION...AND THE FACT THE CONVECTION IS HEADED FOR THE MOST FLOOD PRONE AREAS OF THE OZARKS DECIDED TO GO WITH A FLASH FLOOD WATCH AFTER ALL FOR THIS MORNING. RAINFALL AMOUNTS OF 1-2 SHOULD BE FAIRLY COMMON WITH LOCALLY HEAVIER AMOUNTS CERTAINLY POSSIBLE. IZZI && .DISCUSSION... WELL DEVELOPED MCS OVER SOUTHERN KANSAS CONTINUES TO PROPAGATE LARGELY EAST-SOUTHEASTWARD DESPITE MANY OF THE CONVENTIONAL MCS MOTION TECHNIQUES WHICH SUGGEST IT SHOULD BE MOVING SSE. WELL DEFINED MCV HAS DEVELOPED IN ASSOCIATION WITH THIS CLUSTER WITH LATEST RADAR IMAGERY SHOWING ADDITIONAL CONVECTION DEVELOPING IN A PSEUDO WAA WING AHEAD OF THE APPROACHING MCV. GIVEN CURRENT SATELLITE/RADAR TREND HAVE ADJUSTED POPS/QPF UPWARD SIGNIFICANTLY ACROSS WESTERN CWA THIS MORNING. ACTUALLY A BIT CONCERNED ABOUT THE HEAVY RAINFALL POTENTIAL OVER OUR SOUTHWESTERN MOST COUNTIES THIS MORNING GIVEN CURRENT PWS AND STRONG LOW LEVEL THETA E ADVECTION ON THE NOSE OF THE 50KT LLJ. WILL HOLD OFF ON ANY HEADLINES BUT WILL HIGHLIGHT POTENTIAL IN THE MORNING HWO AND IN THE GRIDS. EXTENSIVE DEBRIS CLOUDINESS AND POSSIBLY LINGERING CONVECTION IN ASSOCIATION WITH THE MCV COULD KEEP TEMPS A BIT COOLER THAN WOULD OTHERWISE BE EXPECTED TODAY...ESPECIALLY ACROSS OUR EASTERN AND SOUTHEASTERN CWA. SOME CLEARING IS EXPECTED IN THE WAKE OF THIS MORNING CONVECTION OVER OUR NW COUNTIES...HOWEVER GIVEN THE FRONTAL POSITION TO THE NW OF OUR CWA STILL AND POSSIBLY A BIT OF SUBSIDENCE IN THE WAKE OF THIS MORNINGS VORT ITS QUITE POSSIBLE THAT CONVECTION WILL BE MAINLY CONFINED TO AREAS TO OUR NORTH THIS AFTERNOON AND HAVE NUDGED POPS DOWNWARD A BIT THIS AFTERNOON. ALL SHORT RANGE NUMERICAL MODELS ARE FAIRLY AGGRESSIVE IN THE MOVEMENT OF THE FRONTAL BOUNDARY SOUTHWARD THROUGH OUR CWA TONIGHT...HOWEVER EVEN WITH THE FAIRLY AMPLIFIED FLOW WE ARE GETTING TO THE TIME OF YEAR WHEN ITS HARD TO GET TRUE FROPA IN OUR CWA. MORE LIKELY SCENARIO IS THE FRONT SLOWLY WASHING OUT WITH A GRADUAL DECREASE IN SURFACE DEWPOINTS AS WINDS BECOME INCREASINGLY NORTHERLY. THE NORTHERLY FLOW WILL DO LITTLE TO ADVECT COOLER AIR INTO THE AREA...IN FACT TEMPERATURES WILL PROBABLY BE WARMER THE NEXT COUPLE OF DAYS BEHIND THE BOUNDARY AS CONSIDERABLE SUNSHINE SHOULD COMPENSATE FOR ANY SLIGHT COOLING IN THE WAKE OF THE BOUNDARY. MEDIUM RANGE MODELS ARE COMING INTO BETTER AGREEMENT ON BUILDING THE UPPER RIDGE EASTWARD INTO THE AREA OVER THE WEEKEND. DGEX/ECMWF/GFS ALL HAVE 850MB TEMPS OF 25C+ BY SATURDAY OVER OUR WESTERN CWA SO MID 90S MAY NOT BE UNREASONABLE TO THE NORTHWEST OF THE PLATEAU. WILL DIVERT ANY CHANGES TO THE EXTENDED TO THE DAY SHIFT SINCE THEY WILL HAVE ACCESS TO ENSEMBLE DATA AS WELL AS HPC GUIDANCE. THANKS FOR THE EXTENSIVE COLLABORATION THIS MORNING LSX IZZI && .AVIATION... FOR 06Z TAFS...SHRA/ISO TSRA SHOULD CLEAR SGF AREA BY AROUND 0700Z WITH NEXT CHANCE OF TSRA NOT ARRIVING UNTIL LATE TONIGHT AND EARLY TUESDAY MORNING. AT THIS TIME IT APPEARS AT THE BEST CHANCE OF -SHRA AND POSSIBLE TS WOULD BE AT JLN WITH CHANCES FAIRLY LOW OVER SGF. ASSUMING THE KANSAS TSRA BEHAVES AS ITSELF AND REMAINS GENERALLY WEST OF THE TERMINALS CONDITIONS SHOULD LARGELY REMAIN VFR THROUGH THIS TAF CYCLE. IZZI && .SGF WATCHES/WARNINGS/ADVISORIES... MO...FLASH FLOOD WATCH FAR SW MO UNTIL NOON. KS...FLASH FLOOD WATCH CRAWFORD AND CHEROKEE COUNTIES UNTIL NOON. WFO SGF
Hazardous weather outlook, Jun 6, 6:00 AM CDT, 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
600 AM CDT TUE JUN 6 2006
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-061800-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
600 AM CDT TUE JUN 6 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...TODAY AND TONIGHT.
WEATHER HAZARDS EXPECTED:
THUNDERSTORMS...SOME MAY PRODUCE:
HEAVY RAINFALL WHICH COULD LEAD TO FLASH FLOODING.
FREQUENT CLOUD TO GROUND LIGHTNING.
HAIL TO THE SIZE QUARTERS.
AND DAMAGING WINDS IN EXCESS OF 60 MPH.
AREAS AFFECTED AND TIMING:
THUNDERSTORMS WILL BE MOST WIDESPREAD THIS MORNING SOUTHWEST OF A
FORT SCOTT KANSAS TO BRANSON MISSOURI LINE. THE GREATEST POTENTIAL
FOR LOCALIZED FLOODING AND ISOLATED SEVERE THUNDERSTORMS IS
WEST OF A PITTSBURG KANSAS TO CASSVILLE MISSOURI LINE BEFORE 9 AM.
DISCUSSION:
SHOWERS AND THUNDERSTORMS WILL AFFECT MAINLY WESTERN AND
SOUTHWESTERN PORTIONS OF THE OUTLOOK AREA THIS MORNING. THE
STRONGEST STORMS COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING
WINDS...HOWEVER OF GREATER CONCERN IS THE POTENTIAL FOR LOCALLY
VERY HEAVY RAINFALL AMOUNTS. SOME AREAS OVER EXTREME SOUTHEAST
KANSAS AND FAR SOUTHWEST MISSOURI COULD SEE RAINFALL AMOUNTS OF
ONE TO MORE THAN TWO INCHES IN AN HOUR OR TWO...WHICH COULD LEAD
TO LOCALIZED FLASH FLOODING OF LOW WATER CROSSINGS AND OTHER POOR
DRAINAGE AREAS. THUNDERSTORMS WILL LIKELY BEGIN TO WEAKEN AND
DECREASE IN COVERAGE BY MID TO LATE MORNING.
ADDITIONAL ISOLATED TO WIDELY SCATTERED THUNDERSTORMS COULD
DEVELOP LATE THIS AFTERNOON INTO THIS EVENING...MAINLY NORTH OF
INTERSTATE 44. IF SUFFICIENT INSTABILITY DEVELOPS THEN THE
POTENTIAL WOULD EXIST FOR AN ISOLATED SEVERE THUNDERSTORMS OR TWO.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS MORNING SOUTHWEST OF A
PITTSBURG KANSAS TO BRANSON LINE.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
IZZIIn the hours before
Local storm report, Jun 6, 12:12 AM CDT, 5 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1212 AM CDT TUE JUN 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1204 AM HAIL LOCKWOOD 37.39N 93.95W
06/05/2006 E0.75 INCH DADE MO LAW ENFORCEMENT
&&
IZZIThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 10:22 PM CDT | Severe Thunderstorm Warning | SGF | Vernon | 38 min |
| Jun 5, 10:45 PM CDT | Severe Thunderstorm Warning | SGF | Cedar | 45 min |
| Jun 5, 11:16 PM CDT | Flash Flood Warning | SGF | Vernon | 6 hr |
| Jun 5, 11:28 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Dade | 47 min |
| Jun 6, 4:46 AM CDT | Flash Flood Watch | SGF | Barry, Jasper, Lawrence, McDonald, Newton, Stone | 5 hr |
Nearby
Flash Flood Warnings in Missouri, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.